Alert archive / Michigan / Frost Advisories in 2021
Frost Advisory 1, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 6, 2021, 3:41 PM EDT for Bay County, Midland County, Saginaw County, Michigan. It took effect at May 7, 2021, 3:00 AM EDT. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- May 6, 2021, 3:41 PM EDT (19:41 UTC)
- In effect from
- May 7, 2021, 3:00 AM EDT
- Expired
- May 7, 2021, 3:59 AM EDT
- In force
- 59 min
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Midland County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 110 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS73 KDTX 061941 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 341 PM EDT Thu May 6 2021 MIZ047-048-053-071200- /O.NEW.KDTX.FR.Y.0001.210507T0700Z-210507T1200Z/ Midland-Bay-Saginaw- Including the cities of Midland, Bay City, and Saginaw 341 PM EDT Thu May 6 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Midland, Bay and Saginaw Counties. * WHEN...From 3 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
240 WWUS73 KDTX 070759 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 359 AM EDT Fri May 7 2021 MIZ047-048-053-070900- /O.CAN.KDTX.FR.Y.0001.000000T0000Z-210507T1200Z/ Midland-Bay-Saginaw- Including the cities of Midland, Bay City, and Saginaw 359 AM EDT Fri May 7 2021 ...FROST ADVISORY IS CANCELLED... The chance of frost has significantly decreased this morning as ample moisture at the surface has resulting in widespread fog across the Saginaw Valley. This has limited cooling potential of the airmass to the mid to upper 30s thus the advisory will be cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 6, 3:35 PM EDT, 6 minutes earlier.
Area forecast discussion, May 6, 3:35 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 335 PM EDT Thu May 6 2021 .DISCUSSION... Massive upper level low/trough over Eastern North America this afternoon will be slow to break down, assuring below normal temperatures through the weekend and into early next. Temperatures flirting with the freezing mark over the next several days during the late night hours, ultimately dependent on cloud cover. First round of height falls/PV advection occuring through early this evening, allowing for light rain showers tracking through Southeast Michigan. Main surface low sliding south of the border, and we should be thunder-free with limited to no cape. Expecting min temps mostly in the mid 30s tonight, with cloud/clearing concerns precluding frost/freeze headlines (except Tri-Cities), and will just throw patchy frost mention everywhere else. Wet ground from this afternoon/evening's rain may also help limit frost formation. Tomorrow/next round of height falls/upper wave should be a different story (in terms of Thunder), as very impressive mid level cold pool swings into the Central Great Lakes, with 500 MB temps of -32 to -35 C progged during the evening hours. This is record territory for early May from climatology perspective. Local probabilistic guidance suggest diurnal capes of 250 J/KG, with the bulk of the cape in the -10 to -20 C layer, supportive of embedded thunderstorms during afternoon/early evening hours, producing very small hail with the low freezing levels. Clearing skies Friday Night will bring the potential for freezing temperatures and frost, but clouds may persist just long enough with enough wind to keep min temps mostly at or above 32 degrees. Upper level northwest confluent flow looks to be in control for much of the Weekend, but low pressure tracking through the Ohio Valley on Sunday will bring a chance of rain toward the southern Michigan border. Of the 50 members of the 00z Euro, it appeared up to 15 members supported rain making into parts of the CWA with the mid level FGEN, and will continue with just chance pops along/south of M- 59, supported by the majority of the operational models (ICON/Canadian/EURO/NAM) vs the outlier (GFS). One last positive tilted upper level trough to swing through early next week, maintaining cooler temperatures (850 MB temps down into negative low single numbers), but shortwave upper level ridge expected to build in for the mid week period should allow temps to finally at least approach normal values. && .MARINE... A weak low pressure system with the center moving along just to the south of Michigan is bringing an area of rainfall across the Central Great Lakes. The greater concentration of rainfall will impact southern Lake Huron to western Lake Erie. A brief break in rainfall tonight before another weak low pressure trough brings more rain chances across the marine areas Friday morning. A rather cool airmass with the still relatively cool lakes is providing more stable conditions over the waters. The weak gradients with these systems and more stable overlake thermal profiles will keep any wind gusts under 25 knots with light winds through the weekend. && .PREV DISCUSSION... Issued at 125 PM EDT Thu May 6 2021 AVIATION... A weak upper-level disturbance brings lowering ceilings and an area of light rain across the state this afternoon. Upstream trends keep VFR ceilings prevalent but some intervals of MVFR will be possible during the daylight hours. Light winds will tend to briefly shift to the northeast this evening in the wake of the wave. Any lingering showers move out tonight, but a developing inversion will trap low- level moisture and make MVFR ceilings more likely overnight. Brief improvement expected by Friday morning before the next wave moves in by the afternoon, bringing scattered showers with embedded thunderstorms to the area. DTW THRESHOLD PROBABILITIES... * High for ceiling at or below 5000 ft this afternoon into tonight. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...Frost Advisory from 3 AM to 8 AM EDT Friday for MIZ047-048-053. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SF MARINE.......AA AVIATION.....TF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 6, 4:00 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 400 AM EDT Thu May 6 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-070800- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 400 AM EDT Thu May 6 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance for thunderstorms Friday afternoon and evening. No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070800- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 400 AM EDT Thu May 6 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
Nearby
Frost Advisories in Michigan, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.